Biopsy of skin irritation on butt indicate psoriasis. Rule out bacteria, rule out fungus, rule out herpes. Doctor prescribed Fluocinonide and Triamcinolone Acetonide. Irritated skin heals after a couple weeks, but area around anus is very sensitive, and when wiping etc gets sore. Doctor then prescribed Nystatin and Triamcinolone Acetonide (combo drug), and says to use for a couple weeks, directly applying to anus area (the orig. problem is not a factor at this point).
BUT, just a week ago, I notice that on shaft of penis, near the bottom of shaft (where it connects to body) a quarter-size area of dry skin, with skin actually "peeling" off, lvg red area with a few intense spots.
Doctor says to use same cream on that area, the N and TA.
Is this psoriasis? I have been applying the ointment, for a couple days. I also have put on a moisturizer (doctor didn't say to do that, but it clear up the dry skin, lvg area sensitive and red only).
I have also been prescribed Ketoconazole (before biopsy).
My question is: Can I hope that this area on my penis will heal evetually, based on the treatment the doctor prescribes? Or, do I need to pursue more intense treatment? Obviously, I'm a little concerned. The area on the butt was one thing, but the area on the penis is a whole different problem (well, in area at least) with more ramifications. I need to get this right.
Description of recent penile lesion you provided correlates with diagnosis of psoriasis that your physician had established.
With topical corticosteroid therapy, such as triamcinolone acetonide cream, lesion should subside. Nystatin was given to prevent secondary yeast infection.
Still, psoriasis is a chronic disease with periods of remission and exacerbation.
Healthy lifestyle choices (healthy nutrition, optimal weight, stress management, no smoking, no alcohol, etc.) may contribute to more efficient recovery and longer remissions. Take a look at: http://www.skincarephysicians.com/psoriasisnet/lifestyle_choices.htm
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.